MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC RESECTION ADJUSTMENT BLOCK INFINITY TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC RESECTION ADJUSTMENT BLOCK INFINITY TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 33600030
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician used a screwdriver to lock in the purple screw, the connection between the purple screw and the bottom was broken.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure.The device inspection revealed the following: visual examination of the received product shows discoloration on many spots which looks like residue from often use and improper cleaning and reprocessing of the item.Furthermore, there are symmetrical dents which look like blows with a hard object such as another instrument.The article has at and around the locking mechanism for the guiding block section many dents, scratches and deformation, including in and around the hexagonal recess.Especially, where the guiding block is inserted, the part shows deformation due to strong forces e.G.Fallen to the ground.The back holding mechanism from the purple adjustment, at the opposite of the purple handle, got ripped off.The torn-off retaining head of the threaded spindle shows very strong deformations which can be attributed to heavy use.The green, purple and white handle, including the hexagonal recess, show discoloration, scratches, dents and deformation due to heavy use.Functional examination of the received product shows that the green and white adjustment mechanism and the locking mechanism for the guiding block are in functional condition.The purple adjustment mechanism can still be moved/rotated but is no longer functional due to the broken part.The current instrument instructions for use state: "¿ inspect the instrument case and instruments for damage when received and after each use and cleaning.Incompletely cleaned instruments should be re-cleaned, and those that need repair set aside for repair service or return to wright.¿ for devices with hinged/mated surfaces or moving components, a biocompatible, surgical-grade lubricant intended for heat sterilized medical instruments (miltex® spray lubrication or equivalent) should be used per the manufacturer¿s guidelines.Apply spray lubricant to the moving components and/or hinged/mated components where appropriate prior to the sterilization process." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a use related issue.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
RESECTION ADJUSTMENT BLOCK INFINITY TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15625192
Report Number3010667733-2022-00358
Device Sequence Number6184147
Product Code HSN
UDI-Device Identifier00889797004008
UDI-Public00889797004008
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K123954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33600030
Device Catalogue Number33600030
Device Lot NumberCV0317320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown